Senior prescription drug overdose or medication error could seriously harm an elderly person in the care of a nursing home. This is because residents living in nursing homes are often prescribed medication and other advanced medical treatments to improve their daily living conditions. Nursing home staff members have an obligation to make sure that patients are always given the correct medication and the correct dosage of medication. Failure to do so could result in major health complications and might even be fatal. Therefore, it is important to monitor senior prescription drug overdose or medication error when a loved one is placed in a nursing home.
People living in nursing homes require staff members to monitor and administer their medication correctly. Medication error could occur when these staff fail to give proper attention to each individual nursing home patient. It takes significant time and care for a nurse to properly administer effective doses and combinations. Nursing homes are often short of staff and resources and this often contributes to staff not taking the proper amount of time to ensure that all medication is delivered error free. Medication overdoses and medication errors are entirely preventable if a nursing home has sufficient staff, in number and training, to provide the care needed.
Examples of Senior Prescription Drug Overdose or Medication Error:
- Not Considering the Adverse Side Effects of Drugs on Elderly Patient
- Adverse Drug Interactions with multiple prescriptions
- Administering the wrong drug or prescription
- Incorrect medication dosage
- Forgetting to administer medication with food or water
- Substituting alternative medicines
- Mixing medicines with other patients
A nursing home negligence lawsuit may provide compensatory and punitive damages, as well as attorneys’ fees and other costs in a medication overdose situation. It will be important to consult a local attorney that is familiar with local negligence laws and the affects of medicine.
Additional Senior Prescription Drug Overdose Resources: